North Carolina, 2018

Hail and Damaging Winds in North Carolina, June 25, 2018

June 25, 2018 · NWS RAH · 28 events in 11 counties and zones

Strong to severe convection initially developed in a region of weak to moderately instability in the vicinity of surface boundary near the North Carolina, South Carolina border. Subsequently a line of severe thunderstorms developed in Tennessee in association with a southeast advancing mesoscale convective vortex that moved across the mountains and then across central North Carolina.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$53,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

Strong to severe convection initially developed in a region of weak to moderately instability in the vicinity of surface boundary near the North Carolina, South Carolina border. Subsequently a line of severe thunderstorms developed in Tennessee in association with a southeast advancing mesoscale convective vortex that moved across the mountains and then across central North Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 25, 2:00 PM EST, 42 minutes earlier.

Area forecast discussion, Jun 25, 2:00 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
300 PM EDT Mon Jun 25 2018

.SYNOPSIS...
A surface boundary will drift south overnight and stall across
northern South Carolina on Tuesday. The front will linger across
the Carolinas into Wednesday before beginning to dissipate as
another cold front approaches from the northwest on Thursday.
&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Monday...

Radar and satellite imagery highlight the first of a few mid level
perturbations expected to cross central NC during the next 18-24
hours. This initial disturbance currently passing just north of the
VA/NC border, north of Raleigh, and triggering isolated convection
within the deck of mid level clouds over the northern Piedmont and
northern Coastal Plain. This feature will continue to skirt to our
north-northeast through late afternoon, triggering additional
showers and storms, primarily north-northeast of Raleigh. While bulk
shear is decent over this region (~30kts), instability weak at best
and not projected to become anymore unstable.

The next perturbation currently initiating/sustaining bands of
convection across eastern TN, moving into the higher terrain of
western NC. As this upper level support gets closer to the Foothills
and western Piedmont of NC, should see additional t-storms develop
in vicinity of the Yadkin/Pee Dee River by 20Z. At the same time,
shear will be increasing over this region, helping to organize the
convection into broken bands. Where the bands bow out is where the
probability of locally damaging winds will be greatest. Still
appears that the best instability will reside in vicinity of the
SC/NC border. Latest meso analysis has low level lapse rates in
excess of 8 deg C, thanks to temperatures in the low-mid 90s and
dewpoints in the mid-upper 60s, plus forecast soundings depict deep
inverted V signatures in this region. Additionally, DCAPE of 1000
J/kg expected to cover this region into the evening. Thus, still
expect a significant wind threat for our southern counties as these
storms move east-southeast across this region, primarily between 6
PM and 10 PM. The storms that possess sustained updrafts with mid
level rotation will also have the greatest threat to produce hail to
the size of quarter or ping pong balls, though this occurrence
should be rare.

Earlier indications of storms moving repeatedly across the same
location  are weaker compared to 12-24 hours ago. Thus, the threat
for localized flooding has diminished for the time being.

It appears that convection will diminish in coverage and intensity
after 03Z, with just isolated-scattered showers and isolated storms
possible through the overnight. A low level east-northeast wind will
usher a slightly cooler, though not necessarily a less humid, air
mass into our region overnight. Min temps by early Tuesday should
vary from the upper 60s to the lower 70s.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
As of 240 PM Monday...

Difficult forecast with the dependent evolution of multiple
features likely to drive the sensible weather on Tuesday and
Tuesday night.

The upper air pattern will feature a ridge aloft centered over the
Gulf of Mexico with a weak northwest flow aloft. Multiple
convectively enhanced perturbations in the flow aloft will
transition across and toward central NC during the period. In
addition, a surface boundary noting a notable drop in dew points
will be positioned across northern SC at the start of the
period.

It appears the front should be established south of the RAH CWA on
Tuesday morning although its exact location will be dependent
on how the convection tonight evolves and the impact of a
convectively induced cold pool. NWP guidance is stubborn with
a northward retreat of the boundary during the day. The result
should be a cooler and more stable air mass across central NC
with a rather moist profile. With the addition of a couple of
disturbances in the flow aloft, expect some scattered showers in
the morning, mainly across the north that slide east and
northeast across the western and northern Piedmont northeast
toward the northern Coastal Plain. A midday lull appears likely
followed by an increase in showers and storms during the
afternoon and evening. The air mass on Tuesday afternoon is likely
to be weakly unstable, potentially moderately, near the SC border.
Still, several CAMs signal that convection in the central Plains
will generate an MCV that will rapidly move east, and support a band
of showers and storms that sweeps east across central NC between
late afternoon and mid evening. Rain chances decrease significantly
overnight.

With clouds and a cooler airmass, temperatures on Tuesday will
range in the 70s for most of the day with highs in the 79 to 86
range. Lows on Tuesday night will range in the upper 60s to lower
70s. -Blaes
&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 155 PM Monday...

The upper pattern will be shifting in the mid week as a final short
wave moves east across the Great Lakes and its associated weakening
surface front moves slowly southeast and across the area Wednesday
into Wednesday night. A residual CAD airmass will be in place, with
cloudiness hindering the morning temperature rise, but erosion will
be quick as southwest flow deepens and strengthens ahead of the
front. Expect highs to reach 85 northwest to around 90 across the
south with 30-40 PoPs at this point, which could be on the low side.
The upper trof axis will be slow to move off the coast Thursday and
will maintain chance PoPs tied to the diurnal cycle in the coastal
Plain. Highs will be on the uptick with increased sun and warm air
advection...mostly lower 90s.

Late week through early next week will be dominated by strong high
pressure aloft building over the Mid Atlantic region, with weak
surface ridging down the coast. This will provide us with dry and
hot weather through the period, but the stacked ridging will not be
in a favored position to produce excessively hot temperatures as low
level flow will be predominantly northeasterly. The subsident
atmosphere will be unfavorable for convection, but the flow will
enhance inland progression of the sea breeze each day, so widely
scattered late day storms will be possible in the Coastal
Plain/Sandhills. Highs Friday through Monday will top out in the mid
90s after morning mins in the low to mid 70s.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 205 PM Monday...

Current VFR conditions at 18Z across central NC will deteriorate
from the west later this afternoon and tonight as clusters of
showers and thunderstorms cross the region. The bulk of the showers
and storms will occur between 20Z through 03Z. The stronger/severe
storms will be accompanied by very heavy rain producing brief
instances of IFR visibility and wind gusts 40-55kts, and possibly
some hail.

While the threat for strong/severe convection will dwindle after
02Z, areas of showers will persist through the night and into early
Tuesday. In addition, ceilings will lower into the LIFR/IFR
categories after midnight, and persist into Tuesday morning. Slow
improvement in the ceilings is anticipated for Tuesday afternoon
through Wednesday morning.

Convection should be less numerous from mid week and beyond as an
area of high pressure strengthens just north of our region. The
presence of this system should inhibit afternoon convective
development, especially across the northern counties, with isolated-
scattered convection possible late in the day-early evening across
the far south-southeast. Otherwise VFR parameters anticipated for
the remainder of the week and into the weekend.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...BLAES
NEAR TERM...WSS
SHORT TERM...BLAES
LONG TERM...MLM
AVIATION...WSS
Hazardous weather outlook, Jun 25, 12:25 PM EST, 2 hours 17 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
125 PM EDT Mon Jun 25 2018

NCZ038-039-073>077-083>086-088-089-260930-
Davidson-Randolph-Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-
Scotland-Hoke-Cumberland-Sampson-
125 PM EDT Mon Jun 25 2018

...SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely needed after 3 PM, lasting through much
of this evening.

NCZ007>011-026>028-260930-
Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-
125 PM EDT Mon Jun 25 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ021>025-040>043-078-260930-
Forsyth-Guilford-Alamance-Orange-Durham-Chatham-Wake-Johnston-Wilson-
Wayne-
125 PM EDT Mon Jun 25 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Isolated severe thunderstorms are likely this afternoon through this
evening. The main sever weather hazard will be damaging straight
line winds. Locally excessive rainfall in urbanized areas may result
in flooding of streets and poor drainage areas. The threat for
severe weather appears greatest between 4 PM and Midnight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed in the Triad region after 3 PM.

In the hours before

Local storm report, Jun 25, 9:48 AM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1048 AM EDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     MOUNT OLIVE             35.19N 78.07W
06/24/2018                   WAYNE              NC   DEPT OF HIGHWAYS

            MULTIPLE TREES DOWN IN SOUTHERN WAYNE COUNTY
            NEAR THE DUPLIN COUNTY LINE. TIME ESTIMATED
            BY RADAR.

&&
Local storm report, Jun 25, 10:29 AM EST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1129 AM EDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     5 WSW CARPENTER         35.79N 78.96W
06/24/2018                   CHATHAM            NC   911 CALL CENTER

            TREE DOWN ACROSS AND BLOCKING PART OF HWY
            751.

&&

BSD
Local storm report, Jun 25, 10:39 AM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1139 AM EDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     5 WSW CARPENTER         35.79N 78.96W
06/24/2018                   CHATHAM            NC   911 CALL CENTER

            TREE DOWN BLOCKING A PORTION OF NC ROUTE
            751.

&&
Local storm report, Jun 25, 10:52 AM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1152 AM EDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     GORMAN                  36.04N 78.82W
06/24/2018                   DURHAM             NC   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN ON ROADS INCLUDING RUTH
            STREET, REDWOOD ROAD, AND GEER STREET.

&&
Local storm report, Jun 25, 11:10 AM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1210 PM EDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     1 NNW BENSON            35.40N 78.56W
06/24/2018                   JOHNSTON           NC   911 CALL CENTER

            TREE DOWN ON MODULE UNIT AT BENSON
            ELEMENTARY SCHOOL.

0210 PM     TSTM WND DMG     2 NNW BENSON            35.40N 78.56W
06/24/2018                   JOHNSTON           NC   TRAINED SPOTTER

            TREE DOWN ON DOGEYE RD NEAR NORTH LINCOLN ST
            IN BENSON.

0210 PM     TSTM WND DMG     1 WNW BENSON            35.39N 78.57W
06/24/2018                   JOHNSTON           NC   TRAINED SPOTTER

            TREE DOWN ON MINGO RD AND WEST MAIN ST IN
            BENSON.

0308 PM     TSTM WND DMG     2 SSE NEWTON GROVE      35.23N 78.35W
06/24/2018                   SAMPSON            NC   911 CALL CENTER

            TREE DOWN ON HOBBTON HIGHWAY NEAR ALEX
            BENTON RD.

0320 PM     TSTM WND DMG     6 E HOBBTON             35.19N 78.21W
06/24/2018                   SAMPSON            NC   DEPT OF HIGHWAYS

            TREE DOWN ON POWER LINES.

0344 PM     TSTM WND DMG     1 NNE LINDEN            35.27N 78.74W
06/24/2018                   HARNETT            NC   911 CALL CENTER

            TREE DOWN ON NC 217 AND HORSESHOE BEND RD.

0345 PM     TSTM WND DMG     4 N LILLINGTON          35.46N 78.82W
06/24/2018                   HARNETT            NC   DEPT OF HIGHWAYS

            TREE DOWN ON SHOULDER OF BALLARD ROAD.

0420 PM     TSTM WND DMG     7 SSE SPIVEY'S CORNER   35.15N 78.49W
06/24/2018                   SAMPSON            NC   DEPT OF HIGHWAYS

            TREE DOWN ON MT ELAM CHURCH ROAD. TIME
            ESTIMATED BY RADAR.

0425 PM     TSTM WND DMG     1 SW LAURINBURG         34.75N 79.48W
06/24/2018                   SCOTLAND           NC   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN ACROSS
            THE CITY, ESPECIALLY SOUTH OF HWY 74.

0430 PM     TSTM WND DMG     6 SE ANDERSON CREEK     35.21N 78.86W
06/24/2018                   CUMBERLAND         NC   911 CALL CENTER

            8 TREES BLOWN DOWN AT THE INTERSECTION OF
            ELLIOT FARM RD AND ELLIOT BRIDGE RD.

0454 PM     TSTM WND DMG     6 E HOBBTON             35.19N 78.21W
06/24/2018                   SAMPSON            NC   911 CALL CENTER

            POWER LINES BLOWN DOWN AND INTO TREES.

0500 PM     TSTM WND DMG     MOUNT OLIVE             35.19N 78.07W
06/24/2018                   WAYNE              NC   DEPT OF HIGHWAYS

            MULTIPLE TREES DOWN IN SOUTHERN WAYNE COUNTY
            NEAR THE DUPLIN COUNTY LINE. TIME ESTIMATED
            BY RADAR.

0510 PM     TSTM WND DMG     7 S FALCON              35.10N 78.63W
06/24/2018                   SAMPSON            NC   PUBLIC

            TREE DOWN ON MAXWELL ROAD.

0625 PM     TSTM WND DMG     CLINTON                 35.00N 78.33W
06/24/2018                   SAMPSON            NC   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN IN THE
            CLINTON AREA.

0625 PM     TSTM WND DMG     SALEMBURG               35.02N 78.50W
06/24/2018                   SAMPSON            NC   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN IN THE
            SALEMBURG AREA.

0825 PM     TSTM WND DMG     GORMAN                  36.04N 78.82W
06/24/2018                   DURHAM             NC   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN ON ROADS INCLUDING RUTH
            STREET, REDWOOD ROAD, AND GEER STREET.

0905 PM     TSTM WND DMG     5 WSW CARPENTER         35.79N 78.96W
06/24/2018                   CHATHAM            NC   911 CALL CENTER

            TREE DOWN BLOCKING A PORTION OF NC ROUTE
            751.

0905 PM     TSTM WND DMG     5 WSW CARPENTER         35.79N 78.96W
06/24/2018                   CHATHAM            NC   UTILITY COMPANY

            TREES DOWN ON POWER LINES.

1033 PM     TSTM WND DMG     6 WSW HARRELLS          34.69N 78.29W
06/24/2018                   SAMPSON            NC   DEPT OF HIGHWAYS

            CORRECTS TIME FROM THE PREVIOUS TSTM WND DMG
            REPORT FROM 6 WSW HARRELLS. TREE DOWN ON
            SCRONCE ROAD, SOUTH OF TOMAHAWK HIGHWAY.
            TIME ESTIMATED BY RADAR.

&&
Special weather statement, Jun 25, 2:26 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
326 PM EDT MON JUN 25 2018

NCZ085-086-088-252030-
Scotland NC-Hoke NC-Cumberland NC-
326 PM EDT MON JUN 25 2018

...WIDELY SCATTERED SHOWERS AND A COUPLE OF STRONG THUNDERSTORMS
WILL AFFECT NORTHEASTERN SCOTLAND...SOUTHWESTERN CUMBERLAND AND HOKE
COUNTIES UNTIL 430 PM EDT...

At 324 PM EDT, Doppler radar was tracking developing showers and
strong thunderstorms near Raeford, Rockfish and Bowmore, moving east
at 20 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Fayetteville, Raeford, Antioch, Hope Mills, Wagram, Silver City,
Vander, Cedar Creek, Rockfish and Bowmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1000 PM EDT for
central North Carolina.

LAT...LON 3477 7941 3505 7944 3513 7924 3504 7873
      3485 7872 3485 7883 3483 7890 3490 7894
      3495 7904 3483 7919 3484 7935 3482 7936
      3477 7933
TIME...MOT...LOC 1924Z 285DEG 18KT 3497 7913

BLAES

The radar

The Raleigh/Durham radar (KRAX), 95 km away, was scanning. The volume nearest the first event began at 19:40 UTC.

Open the radar archive at this moment

Event by event

22 thunderstorm wind, 6 hail. Local standard time, as filed.

Thunderstorm Wind, Hoke

When
June 25, 2:42 PM EST
Where
Hoke County, 1.65 mi NE of Arabia
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
34.968, -79.101

A tree was reported down on a power line in the 3100 block of Pittman Grove Church Road.

Hail, Hoke

When
June 25, 2:45 PM EST
Where
Hoke County, 1.71 mi N of Arabia
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
34.975, -79.120

Quarter size hail was reported along Phillipi Church Road near Posey Farm Road.

Hail, Cumberland

When
June 25, 3:35 PM EST
Where
Cumberland County, 1.13 mi W of Lakedale
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.030, -78.940

Hail, Cumberland

When
June 25, 3:35 PM EST
Where
Cumberland County, 0.57 mi E of Fayetteville
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
35.070, -78.890

Ping Pong size hail was reported in Downtown Fayetteville.

Thunderstorm Wind, Cumberland

When
June 25, 3:35 PM EST
Where
Cumberland County, 1.2 mi S of Kornbow
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.063, -78.920

One tree was reported down on Morganton Road.

Hail, Scotland

When
June 25, 4:25 PM EST
Where
Scotland County, 1.13 mi W of Scotch Grove
Measured
0.75 in hail
Reported by
Public
Coordinates
34.850, -79.440

Hail, Hoke

When
June 25, 4:30 PM EST
Where
Hoke County, 4.47 mi ENE of Sanatorium
Measured
1.5 in hail
Reported by
Public
Coordinates
35.100, -79.260

Hail up to ping pong size was reported.

Hail, Scotland

When
June 25, 4:50 PM EST
Where
Scotland County, 2.66 mi ESE of Crossway
Measured
1 in hail
Reported by
Public
Coordinates
34.730, -79.460

Thunderstorm Wind, Forsyth

When
June 25, 5:55 PM EST
Where
Forsyth County, 1.2 mi WNW of Lewisville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
36.104, -80.441

One tree was reported down on Conrad Road near Shallowford Road.

Thunderstorm Wind, Forsyth

When
June 25, 6:04 PM EST
Where
Forsyth County, 0.93 mi W of Clemmons
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
36.019, -80.397

One large tree was reported down on Meeting House Lane, near Clemmons Road.

Thunderstorm Wind, Davidson

When
June 25, 6:10 PM EST
Where
Davidson County, 0.89 mi SE of Lexington
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
35.810, -80.260

Trees were reported down into multiple residences across the county.

Thunderstorm Wind, Davidson

When
June 25, 6:15 PM EST
Where
Davidson County, 1.32 mi ENE of Lexington
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
35.830, -80.250

One tree was reported down on a house in Lexington.

Thunderstorm Wind, Davidson

When
June 25, 6:34 PM EST
Where
Davidson County, 0.56 mi E of Denton
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.630, -80.110

One tree was reported down on a house in Denton.

Thunderstorm Wind, Stanly

When
June 25, 6:40 PM EST
Where
Stanly County, 1.83 mi ESE of Albemarle
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.360, -80.190

Several trees were reported across the county, including in the city of Albemarle.

Thunderstorm Wind, Anson

When
June 25, 7:01 PM EST
Where
Anson County, 1.82 mi ESE of Burnsville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.111, -80.220

One tree was reported down across Race Track Road.

Thunderstorm Wind, Randolph

When
June 25, 7:01 PM EST
Where
Randolph County, 1.97 mi SSW of Asheboro
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.673, -79.841

One tree was reported down at the intersection of Mack Road and McDowell Road.

Thunderstorm Wind, Montgomery

When
June 25, 7:08 PM EST
Where
Montgomery County, 1.24 mi S of Troy
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.352, -79.900

One tree was reported down on Reynolds Street, near Hickory Street.

Thunderstorm Wind, Anson

When
June 25, 7:18 PM EST
Where
Anson County, 0.69 mi N of Peachland
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
34.990, -80.270

One tree was reported down along United States Highway 74 in Peachland.

Thunderstorm Wind, Moore

When
June 25, 7:20 PM EST
Where
Moore County, 2.68 mi N of Spies
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.459, -79.700

One tree was reported down at Dover Church Road and Dan Road.

Thunderstorm Wind, Moore

When
June 25, 7:27 PM EST
Where
Moore County, 1.56 mi ENE of Spies
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.427, -79.674

One tree was reported down near Browns Mills Road and Bascom Chapel Road.

Thunderstorm Wind, Montgomery

When
June 25, 7:29 PM EST
Where
Montgomery County, 2.82 mi E of Candor
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.299, -79.720

One tree was reported down along Highway 211 near the Moore County Line.

Thunderstorm Wind, Moore

When
June 25, 7:30 PM EST
Where
Moore County, 1.26 mi W of Leaman
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
35.500, -79.592

One tree was reported down on power lines along Odell Road.

Thunderstorm Wind, Moore

When
June 25, 7:40 PM EST
Where
Moore County, 1.72 mi N of Robbins
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.455, -79.604

One tree was reported down in the road at Highway 705 and Leaman Road.

Thunderstorm Wind, Richmond

When
June 25, 7:45 PM EST
Where
Richmond County, 3.58 mi SE of Covington
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.109, -79.830

One tree was reported down on Cartledge Creek Road.

Thunderstorm Wind, Moore

When
June 25, 7:50 PM EST
Where
Moore County, 3.51 mi NNE of Harris
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.349, -79.531

One tree was reported down across Bethlehem Church Road and Scotch Burying |Road.

Thunderstorm Wind, Moore

When
June 25, 8:00 PM EST
Where
Moore County, 0.32 mi NNW of Taylortown
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.224, -79.482

One tree was reported down at Juniper Lake Road and Murdocksville Road.

Thunderstorm Wind, Richmond

When
June 25, 8:20 PM EST
Where
Richmond County, 1.69 mi E of Plainview
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.150, -79.700

One tree was reported down near Highway 73.

Thunderstorm Wind, Hoke

When
June 25, 9:12 PM EST
Where
Hoke County, 1.46 mi WNW of Rockfish
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
34.992, -79.092

One tree was reported down on Rockfish Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2018Every state in 2018This day in weather historyWarnings in North Carolina, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 767539, 767530, 767532, 767536, 767541, 767533, 767534, 767535, 767542, 767543, 767545, 768376, 768379, 768380, 768381, 768382, 768384, 768385, 768386, 768388, 768390, 768392, 768393, 768395, 768396, 768397, 768398, 768399.